This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Okay, let me ask this a different way? I want to get off the saphris because of the side effects but am afraid of being suicidal again. I'd heard Risperdal is used as a "booster" med for people being on anti-depressants. I take 40mg citalopram (generic version of celexa) and 225 mg Venlafaxine (for effexor) each day, then went to 5mg saphris in am and bedtime. I wondered about using Risperdal hoping not to have the same side effects. My husband is really concerned as are my closest friends. Im starting to feel depressed again because none of my clothes fit even dresses anymore, and financially can't afford to replace all of my clothing, and I have severe sweating and strange sleep patterns also, among other things. I'm a female aged 53 loooong years.My psych is so happy that I am not depressed he is hesitant to take me off saphris. Anyone have any insight here? Help!!
I would strongly recommend psychotherapy over any psych med.
I can relate a little to what you're going through. I have put on some weight recently due to stress and emotional eating. My wardrobe is somewhat limited and I barely fit my clothes anymore. I am afraid that if I put on weight this week I won't fit into anything next week.
I have a copy of Dr Gould's book on emotional eating and are slowly working through some of the exercises. I have noticed that the worse I feel the more I eat the worse I feel and the less active I become. And the cycle starts again.
I can't even comprehend one whole year, let alone 53 of them. I am younger but feel ancient. Very ancient.
I was discussing treatment with my doctor yesterday and again cost came up.
He said that if I had a heart issue or needed a liver transplant that due to my age I would be a priority. Because I have been diagnosed with a mental illness, and a difficult one, I am barely given any consideration at all. None by the mhs.
Mental illness has exacted a huge personal cost from me. My doctor has said that it is a loss to both me and society. I think it's devastating that something can rob you of so much.
The moral of the story? Don't trust psychiatrists. Most are useless. Use how you're feeling as a guide. Strive to make your own life work for you.
From my perspective, that of a disgruntled and disillusioned layperson, I think you're taking way too many meds. I think you should access psychotherapy and start working through your underlying issues, the ones making and maintaining the low mood.
You may not become suicidal again so it may not be an issue. If you are concerned then make sure you come off under medical supervision and with the support of your husband.
I have learnt that suicide is often a way of communicating distress. If you are able to identify the feelings and work through them you are much less likely to become as over-whelmed.
I should apologize. There are some good doctors out there. I just become frustrated when they perceive we are well when we are clearly struggling and have issues.
Some of my own frustration has come through in my post so leave that and take anything you may find helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.